Alert archive / Wisconsin / River Flood Advisories in 2017

River Flood Advisory 30, NWS Green Bay, WI

June 19, 2017Marathon County, Wisconsin

NWS Green Bay, WI issued this river flood advisory at Jun 19, 2017, 8:05 AM CDT for Marathon County, Wisconsin. It was in force for 4 days.

The area

The counties it named.

The facts

Issued
Jun 19, 2017, 8:05 AM CDT (13:05 UTC)
Expired
Jun 23, 2017, 12:18 PM CDT
In force
4 days
Issued by
NWS Green Bay, WI
Area
Storm-based polygon

County Marathon County, WI

The radar

The Green Bay radar (KGRB), 138 km from the middle of the area, began a volume at 13:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Wisconsin River at Rothschild (ROTW3).

Action stage
18 ft
Minor stage
25 ft
Moderate stage
27 ft
Major stage
28 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05398000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this river flood advisory went out at Jun 19, 6:48 AM CDT, 1 hour 17 minutes earlier.

Area forecast discussion, Jun 19, 6:48 AM CDT, 1 hour 17 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
648 AM CDT Mon Jun 19 2017

Updated aviation portion for 12Z TAF issuance

.SHORT TERM...Today...Tonight...and Tuesday
Issued at 406 AM CDT Mon Jun 19 2017

Precipitation trends will be the main forecast concern.

The region will remain in west-northwest flow aloft for the next
couple days, with periodic short-waves and associated weak cold
fronts moving through. These features and diurnal instability will
be the primary factors in precipitation trends.

WV imagery showed a short-wave trof over northern MN headed
toward GRB CWA. Models show weak cyclogenesis occurring over
northeast WI as this wave interacts with a weak cold front today.
Convergence along the boundary, combined with upper forcing from
the short-wave, will generate showers and scattered thunderstorms
over the region during the late morning and afternoon. The showers
will be most numerous across the southeast half of the forecast
area, where the best instability (CAPE 500-1000 j/kg) will reside.
The cooler air mass and associated low wet-bulb zero heights will
be favorable for hail development, but weak deep layer shear (20
kts or less) should minimize any severe weather threat. High
temperatures will be in the middle 60s to lower 70s.

Showers and a few storms will linger into the early evening,
especially over eastern WI. Additional showers will return to
parts of north central and central WI late, as a more potent
short-wave trof aapproaches. Low temperatures should be in the
upper 40s to middle 50s.

The potent short-wave will move through the region Tuesday
morning, and should produce at least scattered showers and
a few thunderstorms. Given the strength of the incoming system,
we may need to bump pops up to likely with subsequent forecasts.
Showers will decrease as the wave departs in the afternoon. High
temperatures will be similar to today, ranging from the middle
60s to lower 70s.

.LONG TERM...Tuesday Night Through Sunday
Issued at 406 AM CDT Mon Jun 19 2017

This part of the forecast starts out dry with a surface ridge
over the region and an upstream trough aloft. A chance for
showers and some thunder returns for Wednesday afternoon in warm
advection ahead of an approaching cold front. The thunder
potential increases during the night as the cold front and a mid
level short wave move across Wisconsin. There could be a brief
break in the activity on Thursday morning before chances for
showers and storms return later in the day and into the evening,
mainly in the southern and eastern parts of the forecast area, in
the vicinity of the frontal boundary. There looks to be a break in
the activity again Friday night through Saturday morning before
the chance for showers and storms returns Saturday afternoon
through Sunday. Models have consistency issues by late in the
week, so confidence in the weekend forecast is low-medium.

Below normal highs are expected for Wednesday, but it looks like
warmer than normal temperatures return for Thursday as upper flow
becomes more west-southwest. Near normal highs return for Friday,
but cooler temperatures are in store for the weekend with the
clouds and rain in the area. Would expect warmer temperatures for
the weekend if there is less precipitation around than is
currently in the forecast.
&&

.AVIATION...for 12Z TAF Issuance
Issued at 642 AM CDT Mon Jun 19 2017

Low clouds in north central and far northeast WI are expected
to gradually rise and break up this morning, but IFR/MVFR
conditions will prevail for several hours. An upper level
disturbance will bring another round of showers and scattered
thunderstorms later this morning through early evening, with
the best thunder chances occurring at the GRB/ATW/MTW TAF sites.
Showers should taper off by around sunset, but more rain is
expected to reach the western TAF sites late tonight.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....Kieckbusch
LONG TERM......MG
AVIATION.......Kieckbusch
Hazardous weather outlook, Jun 19, 4:18 AM CDT, 3 hours 47 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
418 AM CDT Mon Jun 19 2017

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-200930-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
418 AM CDT Mon Jun 19 2017

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Today and Tonight

There is a chance of thunderstorms from late morning through early
evening. The strongest storms will be capable of producing small
hail.

Due to recent heavy rains, many streams and rivers are flowing
faster than normal, and a few are above flood stage. Boaters and
fishermen should use caution due to fast flows.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

There is a chance of thunderstorms on Tuesday, but severe weather
is not expected at this time.

Thunderstorms are also expected Wednesday afternoon into early
Thursday morning. There is a marginal risk of severe storms late
Wednesday afternoon and Wednesday night, mainly southwest of a
line from Park Falls to Kewaunee. Large hail and damaging winds
are expected to be the main severe threats.

Thunderstorms are possible during the upcoming weekend, but it is
too early to tell if they will become severe.

.SPOTTER INFORMATION STATEMENT...

Spotter activation should not be needed today or tonight.

LMZ521-522-541>543-200930-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
418 AM CDT Mon Jun 19 2017

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Today and Tonight

There is a chance of thunderstorms from late morning through
early evening. The strongest storms will be capable of producing
small hail.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

There is a chance of thunderstorms on Tuesday, but severe weather
is not expected at this time.

Thunderstorms are also expected Wednesday afternoon into early
Thursday morning. These storms could produce strong winds and
large hail.

Thunderstorms are possible during the upcoming weekend, but it is
too early to tell if they will become severe.

Kieckbusch/MG

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 7:54 AM CDTRiver Flood AdvisoryGRBFlorence, Marinette3 days
Jun 19, 7:54 AM CDTRiver Flood AdvisoryGRBFlorence, Marinette3 days
Jun 19, 8:05 AM CDTRiver Flood AdvisoryGRBMarathon5 days
Jun 19, 8:05 AM CDTRiver Flood AdvisoryGRBMarathon, Portage36 hr
Jun 19, 8:10 AM CDTRiver Flood WarningGRBOutagamie, Shawano, Waupaca8 days
Jun 19, 12:58 PM CDTSpecial Weather StatementGRBWinnebago47 min
Jun 19, 2:27 PM CDTSpecial Weather StatementGRBManitowoc48 min
Jun 19, 3:11 PM CDTSpecial Weather StatementGRBBrown, Kewaunee64 min
Jun 19, 3:16 PM CDTSpecial Weather StatementGRBManitowoc29 min
Jun 19, 3:48 PM CDTSpecial Weather StatementGRBKewaunee27 min
Jun 19, 4:21 PM CDTSpecial Weather StatementGRBManitowoc54 min
Jun 19, 5:08 PM CDTSpecial Weather StatementGRBCalumet, Manitowoc37 min

Nearby

River Flood Advisories in Wisconsin, 2017Every river flood advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.